Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 27, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Jun 22, 2018, 6:23 AM CDT for Piatt County, Illinois. It took effect at Jun 23, 2018, 7:00 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 6:23 AM CDT (11:23 UTC)
- In effect from
- Jun 23, 2018, 7:00 AM CDT
- Expired
- Jun 22, 2018, 9:51 AM CDT
- In force
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Piatt County, IL
The radar
The Lincoln radar (KILX), 65 km from the middle of the area, began a volume at 11:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sangamon River at Monticello (MNTI2). The gauge peaked at 12.54 ft at Jun 23, 2018, 9:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05572000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
762
WGUS43 KILX 221123
FLWILX
Flood Warning
National Weather Service Lincoln IL
623 AM CDT Fri Jun 22 2018
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC147-230123-
/O.NEW.KILX.FL.W.0027.180623T1200Z-180625T0900Z/
/MNTI2.1.ER.180623T1200Z.180624T0600Z.180625T0300Z.NO/
623 AM CDT Fri Jun 22 2018
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Sangamon River at Monticello.
* From Saturday morning until late Sunday night.
* At 530 AM Friday the stage was 10.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 13.4 feet by early Sunday morning.The river will
fall below flood stage by Sunday evening.
* Impact...At 13.0 feet...Flooding of agricultural areas begins.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Sangamon River
Monticello 13 10.7 Fri 5 AM 13.0 13.3 12.8
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
jrp1 follow-up statement
914
WGUS83 KILX 221451
FLSILX
Flood Statement
National Weather Service Lincoln IL
951 AM CDT Fri Jun 22 2018
...The Flood Warning is cancelled for the following river in
Illinois...
Sangamon River at Monticello affecting Piatt County
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC147-221521-
/O.CAN.KILX.FL.W.0027.000000T0000Z-180625T0900Z/
/MNTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
951 AM CDT Fri Jun 22 2018
The Flood Warning is cancelled for
The Sangamon River at Monticello.
* At 830 AM Friday the stage was 10.9 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will crest below flood stage at 12.7 feet
tomorrow evening.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Sat Sun Mon
Sangamon River
Monticello 13 10.9 Fri 8 AM 12.5 12.6 12.0
&&
LAT...LON 4019 8847 4008 8847 4001 8854 3990 8874
4000 8874 4006 8861
$$
jrpWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jun 22, 3:56 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 22, 3:56 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 356 AM CDT Fri Jun 22 2018 .SHORT TERM...(Today and tonight) ISSUED AT 329 AM CDT Fri Jun 22 2018 Deep surface low is now over the mid Mississippi River Valley in western IL this morning, with bands of sct precip still rotating around the parent storm. The low is slow moving and will continue to wobble a bit over the region. With that in mind, scattered showers and thunder will be the forecast for the day. Slightly cooler air in the north will result in high temperatures not getting too far out of the mid 60s NW of the Illinois River. Elsewhere will remain in the 70s. Should start to see some drying out tonight as the low moves out to the east and some dry air works its way southward into the region. Winds become more northerly into the evening hours and cloudy, with lows only dropping into the 60s. Overall, the models have struggled with the pattern shift behind this low, and that trend continues. The wave that has acted as a kicker for the current system is still progged to move across the Plains tonight and into tomorrow...but thats where the similarities end. Instead of bringing the next good chances for showers and thunderstorms, the wave is absorbed into the next deep wave moving into the Pac NW tomorrow morning. The pattern shift after this weekend has been through several iterations in the last 72 hours and has not yet settled down. && .LONG TERM...(Saturday through Thursday) ISSUED AT 329 AM CDT Fri Jun 22 2018 Saturday is expected to continue to dry out for the region, with relatively light winds and another warming trend as the eastern ridge builds through the weekend. High temps in the upper 70s/lower 80s for Saturday, mostly 80s for Sunday. According to the GFS, the dry weather will be unfortunately short lived, as it brings a wave across the southern half of the state. However, the wave is considerably weaker than prev runs, and may well be slowly transitioning with the new system absorbing the wave. The deeper low over the Rockies will move out across the Plains late Sunday, bringing showers through overnight Monday and into Wednesday. Other than that, the pattern shift behind the Wednesday low has diverged yet again, with the ECMWF setting up for a hot end of the week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1105 PM CDT Thu Jun 21 2018 Ceilings continue to slowly lower late this evening and we expect that trend to continue as an upper level low tracks across southern Illinois. Scattered showers and isolated thunderstorms continue to rotate west around the low into east central and central Illinois. This trend will continue into Friday afternoon before the upper low shifts off to our east during the afternoon. Ceilings will only slowly improve late tomorrow morning but will continue to hold on to MVFR cigs in the afternoon. Surface winds have shifted into the northeast over most area this evening and we expect that to hold into the morning hours with speeds in the 8 to 13 kt range. Winds should gradually back into the north and then northwest Friday at around 10 kts. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...HJS AVIATION...Smith
Hazardous weather outlook, Jun 22, 6:19 AM CDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 619 AM CDT Fri Jun 22 2018 ILZ027-028-231100- Knox-Stark- 619 AM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are expected to return to west central Illinois Monday night into Tuesday. Some of the storms may be strong, along with areas of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ029>031-036-037-040-041-047-049-050-231100- Cass-Fulton-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-Tazewell- Woodford- 619 AM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Showers will be accompanied by isolated thunderstorms today. Severe weather is not expected with these thunderstorms. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Levels on the Illinois River are expected to rise above flood stage Monday from Peoria to Havana, and by late Tuesday at Beardstown. Thunderstorms are expected to return to central Illinois Monday night and Tuesday. Some of the storms may be strong, along with areas of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ038-042>046-048-051>057-061>063-231100- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby- Vermilion- 619 AM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Thunderstorms, with heavy rain in spots, can be expected today. Severe weather is not expected with these thunderstorms .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Thunderstorms are expected to return to central Illinois Tuesday into Wednesday morning. Some of the storms may be strong, along with areas of heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ066>068-071>073-231100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 619 AM CDT Fri Jun 22 2018 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Thunderstorms, with heavy rain in spots, can be expected today. Severe weather is not expected with these thunderstorms. In addition, the Little Wabash River is expected to rise above flood stage by later today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... Scattered thunderstorms can be expected in southeast Illinois Sunday. More widespread thunderstorms, some possibly strong with periods of heavy rain, are anticipated later Tuesday and through Wednesday. Minor flooding on the Little Wabash River is expected to continue into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Miller
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:07 PM CDT | Special Weather Statement | ILX | Sangamon | 38 min |
| Jun 21, 7:15 PM CDT | Special Weather Statement | ILX | Piatt | 60 min |
| Jun 21, 8:14 PM CDT | Special Weather Statement | ILX | Champaign | 46 min |
| Jun 21, 8:49 PM CDT | Special Weather Statement | ILX | Clark | 41 min |
| Jun 21, 10:07 PM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 18 days |
| Jun 21, 10:07 PM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 17 days |
| Jun 21, 10:12 PM CDT | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 8 days |
| Jun 22, 10:13 AM CDT | Special Weather Statement | ILX | Clark, Clay, Coles, Crawford, Cumberland, Douglas and 7 more | 6 hr |
| Jun 22, 10:49 AM CDT | Special Weather Statement | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 16 more | 6 hr |
| Jun 22, 1:32 PM CDT | Special Weather Statement | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 16 more | 4 hr |
| Jun 22, 5:18 PM CDT | River Flood Warning | ILX | Marshall, Putnam | 4 days |
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.